MAUDE Adverse Event Report: ENCORE MEDICAL L.P. DJO SURGICAL; ALTIVATE ANATOMIC AG, GLENOID REAMER AP, SZ 50

ENCORE MEDICAL L.P. DJO SURGICAL; ALTIVATE ANATOMIC AG, GLENOID REAMER AP, SZ 50
Catalog Number 804-09-036
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/24/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional reporting on this event will be provided as a supplemental report to this document as soon as it becomes available.
 
Event or Problem Description
Instrument failure - ap reamer made slight interference with the half wedge reaming guide.Surgeon was not comfortable moving forward.Preferred a shoulder reverse arthroplasty instead.Surgeon was unsure if he pushed to hard on the reamer.Slight damage on instruments, 20 minute delay in surgery.
 
Additional Manufacturer Narrative
See d3, d4 expiration date, g1, h6, h10 and h11.The agent reported "ap reamer made slight interference with the half wedge reaming guide.Surgeon was not comfortable moving forward.Preferred a shoulder reverse arthroplasty instead.Surgeon was unsure if he pushed to hard on the reamer.Slight damage on instruments." this event occurred during surgery, near the patient.No risk or adverse event was reported by the surgeon.There was a 20 minute delay in surgery, but the surgery was completed as intended.The instruments were inspected prior to use and were found to be acceptable.The agent was present when this event occurred and was able to provide another suitable device.Rma examination: the reported device was returned to surgical for evaluation.There is slight wear on the device (see images).Unable to recreate the reported failure under power and manually.There is no clear interference occurring.A review of the instrument's device history records (dhr) revealed, when released for use, met design and manufacturing requirements.There were no ncmrs associated with the production of the instrument that is related to the reported issue.Complaint database review showed no previous complaints that allege this same issue.There are no indications that the instrument has a design or material deficiency.Therefore, no containment of inventory is required.Event is associated with instrument usage, not a design or manufacturing issue.It is difficult to determine the root cause as the failure could not be recreated.It is possible that there was tissue or bone that was causing some interference.This is not an event associated with a product failure, malfunction, or issue.

Brand Name
DJO SURGICAL
Common Device Name
ALTIVATE ANATOMIC AG, GLENOID REAMER AP, SZ 50
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin TX 78758
Manufacturer (Section G)
ENOVRE MEDICAL L.P.
9800 metric blvd.
austin TX 78758
Manufacturer Contact
stacey bonnell
9800 metric blvd
austin, TX 78758
5128346313
MDR Report Key20013045
Report Number1644408-2024-01270
Device Sequence Number4362990
Product Code HTO
UDI-Device Identifier00190446729181
UDI-Public00190446729181
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
E529270
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number804-09-036
Device Lot Number10368020L03
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/24/2024
Supplement Date Received by Manufacturer10/24/2024
Initial Report FDA Received Date08/21/2024
Supplement Report FDA Received Date12/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/22/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
804-09-027 LOT: 10395803L03
Outcome Attributed to Adverse Event Other;
Patient SexMale